Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 270, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 5, 2018, 9:34 PM CDT for Crockett County, Haywood County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2018, 9:34 PM CDT (02:34 UTC)
- Expired
- Jul 5, 2018, 10:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crockett County, TN, Haywood County, TN
The radar
The Memphis radar (KNQA), 74 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 2.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1285 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
349
WUUS54 KMEG 060234
SVRMEG
TNC033-075-060315-
/O.NEW.KMEG.SV.W.0270.180706T0234Z-180706T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
934 PM CDT THU JUL 5 2018
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Southern Crockett County in northwestern Tennessee...
Central Haywood County in southwestern Tennessee...
* Until 1015 PM CDT.
* At 934 PM CDT, a severe thunderstorm was located near Alamo, or 7
miles west of Humboldt, moving southwest at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Brownsville, Alamo, Bells, Nutbush, Belle Eagle, Gadsden,
Fruitvale, Quincy, Allens, Christmasville, Rudolph, Brims Corner,
Tibbs, Jones, Johnsons Grove, Oakview, Mason Grove, Turnpike, Owl
City and Edward Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3579 8890 3547 8947 3568 8946 3573 8943
3585 8904
TIME...MOT...LOC 0234Z 057DEG 24KT 3578 8904
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
046
WWUS54 KMEG 060305
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1005 PM CDT THU JUL 5 2018
TNC033-060315-
/O.CAN.KMEG.SV.W.0270.000000T0000Z-180706T0315Z/
Crockett TN-
1005 PM CDT THU JUL 5 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CROCKETT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3571 8913 3570 8912 3569 8908 3547 8947
3568 8946 3569 8945 3575 8925
TIME...MOT...LOC 0305Z 057DEG 24KT 3562 8934
$$
TNC075-060315-
/O.CON.KMEG.SV.W.0270.000000T0000Z-180706T0315Z/
Haywood TN-
1005 PM CDT THU JUL 5 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CENTRAL HAYWOOD COUNTY...
At 1005 PM CDT, a severe thunderstorm was located near Brownsville,
moving southwest at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Brownsville, Belle Eagle, Nutbush, Jones, Oakview, Allens, Turnpike,
Owl City, Christmasville, Rudolph and Tibbs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3571 8913 3570 8912 3569 8908 3547 8947
3568 8946 3569 8945 3575 8925
TIME...MOT...LOC 0305Z 057DEG 24KT 3562 8934
HAIL...1.00IN
WIND...60MPH
$$236
WWUS54 KMEG 060316
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1016 PM CDT THU JUL 5 2018
TNC075-060326-
/O.EXP.KMEG.SV.W.0270.000000T0000Z-180706T0315Z/
Haywood TN-
1016 PM CDT THU JUL 5 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HAYWOOD COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3571 8913 3570 8912 3569 8908 3547 8947
3568 8946 3569 8945 3575 8925
TIME...MOT...LOC 0316Z 057DEG 24KT 3558 8942
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:01 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 5, 7:01 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
701 PM CDT Thu Jul 5 2018
.UPDATE...
Updated to include 00Z aviation discussion below.
&&
.PREV DISCUSSION... /issued 516 PM CDT Thu Jul 5 2018/
UPDATE...
Update to increase pops across northeast Mississippi for this
evening.
&&
.DISCUSSION...
A subtle shortwave was undercutting an upper level ridge of high
pressure extending across the Middle Mississippi and Ohio Valleys.
This shortwave has initiated convection across south-central
Tennessee this afternoon and will spread from east to west across
mainly the southern half of the forecast area this evening. Latest
mesoanalysis suggests a strongly unstable but weakly sheared
environment. This should support the potential for a few
microbursts with damaging winds with any of the strongest storms
this afternoon and evening. Convective coverage should diminish
later tonight areawide.
Updated to increase pops across the southern half of the forecast
area. Updated forecast and grid products have been sent.
JLH
&&
.PREV DISCUSSION... /issued 334 PM CDT Thu Jul 5 2018/
Current heat index values range from 110 to about 95. The heat
index values lower than 105 are generally in parts of north
Mississippi, so cancelled advisory from much of north Mississippi.
The heat and humid will continue tomorrow however, a frontal
system moves into the area and brings a clouds and a good chance
of precipitation to the Mid-South. Expecting heat index values on
Friday only to reach into the low 100s in some locations most will
be in the 90s.
On Saturday after the frontal system passes south of Memphis the
northwest part of the area will be cooler and dry. However, there
are still some chances of rain in the southeastern part of the
county warning area as the "polar" air mass does push far enough
south to clear out the entire Mid-South from having a chance of
showers.
By Sunday we return to more humid summer type weather with a
chance of rain through most of next week. TLSJr
&&
.AVIATION...
/00z TAFs/
VFR conds are expected over the next 24 hours. The lone exception
will be MKL, where light fog may bring VSBY down to MVFR overnight.
A cold front will push through the Mid-South overnight, but
only clouds will accompany the boundary. Winds will shift to the
north behind the front by early morning.
Chances for thunderstorms will be possible again by early tomorrow
afternoon, as hot and humid conditions will continue. MVFR CIGs
and VSBYs will be possible with the heaviest storms, but coverage
on station is still too uncertain to warrant anything more than
VCTS at this time.
AC3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT this evening for Lawrence-Randolph.
Excessive Heat Warning until 8 PM CDT this evening for Clay-
Craighead-Crittenden-Cross-Greene-Lee AR-Mississippi-
Phillips-Poinsett-St. Francis.
MO...Excessive Heat Warning until 8 PM CDT this evening for Dunklin-
Pemiscot.
MS...Heat Advisory until 8 PM CDT this evening for Benton MS-DeSoto-
Marshall-Tate.
Excessive Heat Warning until 8 PM CDT this evening for Coahoma-
Tunica.
TN...Heat Advisory until 8 PM CDT this evening for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Haywood-Henderson-Henry-Lake-Lauderdale-Madison-Obion-
Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jul 5, 3:36 PM CDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 336 PM CDT Thu Jul 5 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-062245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 336 PM CDT Thu Jul 5 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight A Excessive Heat Warning and a Heat Advisory are out for portions of the Mid-South through this evening. The warning is for mainly west of the Mississippi River. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 5, 8:01 PM CDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Memphis TN 801 PM CDT THU JUL 5 2018 TNZ089-060130- Fayette TN- 801 PM CDT THU JUL 5 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 830 PM CDT FOR... Southern Fayette County in southwestern Tennessee... At 801 PM CDT...a strong thunderstorm producing winds at least 40 mph was located near Lagrange, or 19 miles southwest of Bolivar, moving west at 30 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in southern Fayette County should monitor this storm closely. LAT...LON 3500 8920 3499 8964 3524 8964 3517 8919 TIME...MOT...LOC 0101Z 092DEG 28KT 3509 8927
Local storm report, Jul 5, 8:38 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
838 PM CDT THU JUL 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 3 SSE MCKENZIE 36.10N 88.49W
07/05/2018 CARROLL TN AMATEUR RADIO
TREE DOWN ON POWERLINES NEAR INTERSECTION OF HIGHWAY 22
AND HICO ROAD.
&&
AJCSpecial weather statement, Jul 5, 8:43 PM CDT, 51 minutes before
Special Weather Statement National Weather Service Memphis TN 843 PM CDT THU JUL 5 2018 TNZ088-089-060230- Fayette TN-Shelby TN- 843 PM CDT THU JUL 5 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 930 PM CDT FOR... Southwestern Fayette County in southwestern Tennessee... Eastern Shelby County in southwestern Tennessee... At 843 PM CDT...a strong thunderstorm producing winds at least 40 mph was located near Eads, or 10 miles northeast of Collierville, moving west at 20 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in southwestern Fayette and eastern Shelby Counties should monitor this storm closely. LAT...LON 3527 8949 3509 8949 3505 8989 3532 8988 TIME...MOT...LOC 0143Z 091DEG 18KT 3518 8959
Special weather statement, Jul 5, 8:53 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Memphis TN
853 PM CDT THU JUL 5 2018
TNZ020-060245-
Gibson TN-
853 PM CDT THU JUL 5 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 PM CDT
FOR...
Central Gibson County in northwestern Tennessee...
At 853 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Bradford, or near
Trenton, moving southwest at 20 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in central Gibson County should monitor this storm closely.
LAT...LON 3604 8872 3580 8892 3581 8895 3583 8897
3583 8899 3584 8902 3585 8902 3585 8906
3586 8907 3586 8911 3588 8911 3590 8913
3594 8913 3615 8889
TIME...MOT...LOC 0153Z 045DEG 18KT 3603 8886Special weather statement, Jul 5, 9:09 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Memphis TN
909 PM CDT THU JUL 5 2018
TNZ088-060300-
Shelby TN-
909 PM CDT THU JUL 5 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1000 PM CDT
FOR...
Central Shelby County in southwestern Tennessee...
At 908 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Cordova, moving
west at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in central Shelby County should monitor this storm closely.
LAT...LON 3512 9018 3514 9014 3512 9009 3514 9006
3518 9012 3520 9011 3519 9010 3521 9009
3521 9007 3523 9008 3525 9010 3525 9014
3528 9017 3530 9016 3530 9011 3533 9010
3528 8966 3510 8967 3507 9019
TIME...MOT...LOC 0208Z 092DEG 18KT 3520 8976Local storm report, Jul 5, 9:26 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
926 PM CDT THU JUL 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG TRENTON 35.97N 88.94W
07/05/2018 GIBSON TN AMATEUR RADIO
MULTIPLE TREES DOWN AND POWER LINES.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:04 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 41 min |
| Jul 5, 8:01 PM CDT | Special Weather Statement | MEG | Fayette | 29 min |
| Jul 5, 8:04 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 41 min |
| Jul 5, 8:43 PM CDT | Special Weather Statement | MEG | Shelby | 47 min |
| Jul 5, 8:53 PM CDT | Special Weather Statement | MEG | Gibson | 52 min |
| Jul 5, 9:09 PM CDT | Special Weather Statement | MEG | Shelby | 51 min |
| Jul 5, 9:15 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Madison | 45 min |
| Jul 5, 9:15 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 30 min |
| Jul 5, 9:32 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 43 min |
| Jul 5, 9:45 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Madison | 45 min |
| Jul 5, 10:03 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 21 min |
| Jul 6, 12:29 AM CDT | Special Weather Statement | MEG | Fayette | 46 min |
| Jul 6, 11:43 AM CDT | Special Weather Statement | MEG | Dyer, Lauderdale | 32 min |
| Jul 6, 12:57 PM CDT | Special Weather Statement | MEG | Crockett, Madison | 33 min |
| Jul 6, 1:03 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Haywood, Madison | 42 min |
| Jul 6, 1:11 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 49 min |
| Jul 6, 1:40 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy, Madison | 50 min |
| Jul 6, 1:40 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy, Madison | 50 min |
| Jul 6, 1:57 PM CDT | Areal Flood Advisory | MEG | Crockett, Madison | 2 hr |
| Jul 6, 2:12 PM CDT | Flash Flood Warning | MEG | McNairy | 2 hr |
| Jul 6, 2:23 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 37 min |
| Jul 6, 2:30 PM CDT | Special Weather Statement | MEG | McNairy | 30 min |
| Jul 6, 4:29 PM CDT | Special Weather Statement | MEG | Weakley | 46 min |
| Jul 6, 4:34 PM CDT | Special Weather Statement | MEG | Weakley | 41 min |
| Jul 6, 4:51 PM CDT | Special Weather Statement | MEG | Gibson | 24 min |
| Jul 6, 6:37 PM CDT | Special Weather Statement | MEG | Henry | 23 min |
| Jul 6, 6:59 PM CDT | Special Weather Statement | MEG | Carroll | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.